MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305180
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle 18x1-1/2 blunt fill was coring.The following information was provided by the initial reporter: material#: 305180.Batch#: unknown.Verbatim: rcc received a complaint via email.We are once again experiencing coring issues with the bd blunt needles, item #305180.Please see the attached email and confirm how you would like us to proceed.Additional information provided: what is the brand/medication being used when coring is occurring? propofol mainly.Once it was observed with ancef.Is the same needle being used to puncture multiple vials? no, new for each vial.What angle is the needle entering the vial at: 90-degree or 45-degree angle? both, to see if it changes.1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No adverse events noted 2.Can you please provide an exact date of event in format dd-mmm-yyyy? 17-11-2025, 19-11-2025 3.Total number of occurrences? 4 4.Please confirm the lot number for the issue reported.Unable to provide lot number as package has been thrown out.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported there were coring issues.To support the analysis, three samples without packaging blisters were received for evaluation by the quality team.A visual inspection was conducted using 30x magnification, and no damage, defective grinding, or hooks were observed.The bevels and etching were found to be acceptable.Based on the investigation and the returned sample analysis, the symptom reported by the customer could not be confirmed.

Brand Name
BD NEEDLE 18X1-1/2 BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23738983
Report Number1911916-2025-00780
Device Sequence Number10464984
Product Code GAA
UDI-Device Identifier00382903051809
UDI-Public(01)00382903051809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305180
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown